advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Portsmouth, Virginia, USA:

I was diagnosed as a Type 2 diabetic about 6 months ago. Since then I have been taking 10 mg of Glucotrol [glipizide, a sulfonylurea pill for Type 2 diabetes] twice a day. This seemed to have no effect. My doctor added 500 mg of Glucophage [metformin, a different pill for Type 2 diabetes] 3 times daily. I still do not see any change in my monitor readings. I check twice a day, in the morning when I wake up and approximately 5 P.M. In the morning after fasting all night my readings are always 160-180 and in the evening 70-110 after a day of stress and meals etc. I would the reverse to be true. Can you shed any light on this for me?

Answer:

You should talk to your doctor about adjusting your meal plan, adding exercise, looking for stress events that may be elevating your blood sugars, and perhaps adding more medications.

The elevated blood sugars in the early morning are difficult to control: it's a situation called the dawn phenomenon, and can be difficult to fix.

WWQ

Original posting 8 Feb 98

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:08:56
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.